Muscle Atrophy from Kenalog (Cortisone) InjectionResults 1 to 27 of Muscle muscle atrophy cortisone injection caused by cortisone injection? From what i have heard cortisone injections are a powerful anti-inflammatory medication. Also used as pain relieving medication in a the particular area of inflammation. Is it true that it degrades muscle tissue in the area making it weaker, breaking down tissue, helping swelling that way? If i get muscle atrophy cortisone injection injection of cortisone would that certian muscle atrophy? Originally Posted by entropy1.
Muscle Atrophy After Injection
Results 1 to 27 of Muscle atrophy caused by cortisone injection? From what i have heard cortisone injections are a powerful anti-inflammatory medication. Also used as pain relieving medication in a the particular area of inflammation.
Is it true that it degrades muscle tissue in the area making it weaker, breaking down tissue, helping swelling that way? If i get a injection of cortisone would that certian muscle atrophy? Originally Posted by entropy1. The first rule of cheat club is you do not talk about cheat club. Third rule of cheat cub, someone yells stop!
Fourth rule, one cheat at a time, fellas. Fifth rule, cheats will go on as long as they have to. And the sixth and final rule, if this is your first night at cheat club, you have to cheat. Originally Posted by melon. No, this is incorrect. Local corticosteroid injections will not cause local atrophy unless it's an enormous dose and given repeatedly. They do enter systemic circulation, but the dose is so tiny that it makes no difference. They are injected locally to avoid systemic side effects as you can give a smaller dose.
I refuse to believe that a local injection of steroid, no matter how strong, will cause Cushingoid side effects. In real life, that just doesn't happen. I'm not sure about animals, but certainly in people you would struggle to notice any systemic effects from steroids. Apart from children, but they are different physiologically and can get adrenal suppression from long term steroid inhalers. Although I doubt you would bother performing neurosurgery to remove the adenoma in Cushing's disease in a cow for example.
I got a shot of this about two weeks ago. Worked great for about four days then wore off. Ive noticed no difference in mood or strength, for what it's worth. Diddnt expect you to make a post entrophy, thanks for the info. So basically it will effect the entire body unless its injected into a "sealed" area then it will only atrophy the injection area?
This is four times higher compared to the USA. I just looked up Trilostane. I can't imagine using a drug like that on people, seeing as you are effectively deliberately causing Addison's disease to treat Cushings.
I guess dogs can handle it better than we can. I have a friend who goes to piano school. She plays the piano hours each day. Her father a doctor injected her forearms with cortisone injections.
Her muscles in her forearms wasted away. She has not played the piano in months. Maybe its just her. However, as others noted, it probably wont have any affect on the rest of the body unless it's an extremely high dose etc etc.
Or you being sarcastic? But I think its just an isolated incident. Maybe some people react differently to it. No just one of the the many examples of doctor stupidity, and another stupid answer from our local fruit the melon. My sig sums it all read it. Yeah her forearms decided to atrophy by themselves.
I think it was magic actually. I know inject yourself with some cortisone injections in your forearms. Then come back and say anecdotal. First I have to ask her how many injections she had and the dosage. Up for the challenge my fruit. I think it would be a good first hand I should say forearm learning experience for you. You do medicine right?. What better way to learn about the treatment you give patients by receiving it yourself.
You use the word anecdotal alot, espcially if you cant provide a definite answer or reason. If its not the cortisone injections then what else caused her attrophy?. How on earth am I supposed to tell you what happened to her arms from a few sentences of information.
All I am saying is that pharmacologically, but in terms of how corticosteroids work and how they are absorbed and distributed around the body, a local injection should not cause muscle atrophy in the sense that a difference is noticed either visually or in terms of strength.
There's certainly no way the muscle would become "wasted" with a single injection. I'd rather not inject them into my own arms, as intramuscular injections are very painful. Plus, why should I, I didn't invent the drug so I have no reason to stand up for it in that way.
So you think doctors are stupid, that's your opinion. I guess you know better than we do from a few online articles you have read, no doubt written by another teenager who thinks they know everything. We've had this argument before in a different thread so I know we're not going to agree.
Do you really not know anybody that has seen benefit from treatment by a doctor? This is a funny thread isn't it!? Let me try and set the record straight. A properly administered corticosteroid injection placed next to but not directly into an inflamed tissue will almost never result in a detrimental systemic effect or in local muscle atrophy. When administered orally, the same drug will almost certainly have a systemic effect and if administered repeatedly will almost certainly have a catabolic effect.
Josef asked 'If i get a injection of cortisone would that certain muscle atrophy? The answer is No - not if it is performed correctly. It should also be pointed out that the target tissue for most cortisone injections is not muscle itself. It is usually tendon or ligamentous tissue.
I cannot think of a valid reason to inject a muscle with cortisone. I hope this clears up any confusion!? I had a cortisone shot in my left shoulder. I never heard about muscle atrophy until I noticed in the mirror my left delts got smaller than the right. Fixed it in 2 weeks with heavy lateral raises ,nothing major. Originally Posted by thesparkly1. Originally Posted by hollimichele. I accidentally came across this thread looking for reasons why a i have a huge new indention in my butt.
About a month ago I got a cortisone shot. Since then I have noticed a little bit of discoloration of the skin and a continuous "muscle ache feeling" in the site. Now I have a hole in the muscle exactly where I got the injection. I don't think it's coincidence, so please explain if you can. I completely believe I couldn't live without the help of my Dr's and modern medicine, but I am very disappointed in how quickly Dr's are giving out injections that can cause things like this.
I'm also concerned about how much more of this muscle with go and if it will be able to be reversed. I mean, muscles don't regenerate Actually this happened with both of my wrists to the point that I have a huge indent on both sides and need surgery.
Both caused by cortisone shots. For those of you who don't think this can happen check out kenalog never again. Kenalog is a very powerful corticosteroid that is wreaking havoc on peoples lives. I am almost 4 years out and only in the past year started showing signs of recovery, very slow process and some never recover.
Please do your research before allowing a Dr. They really need to know what their doing otherwise a lot can go wrong.
Now first let me state this is not a common occurrence, at least not to a point that is highly noticeable or impactful. I've had quite a few cortisone injections as I have arthritis quite young. I got into powerlifting and noticed that my arthritis in my knees were causing me a lot of pain.
I went in for a routine cortisone injection and it ended up being my last I'll ever do. I have fat and muscle atrophy around my knee and it's made the pain more severe. It's been about 6 months.